Haunted…

I am still haunted by fatigue. It overwhelms me at times. The fact that I am hot flashing all the time doesn’t help. The hot flashes have gotten worse. I turn red all over and get prickly skin. People can physically see me go through them now. Also the sleep, the sleep is less and less while I sweat and sweat.

So I caved…

I called the doctor in tears on my break and asked to prescribe the anti-depressant that should help me deal with the hot flashes. I had been counseled by three doctors about what my options were. If I was going to go on one I had decided the anti-depressant would be the way I go. I wanted to just get through them with no medicinal help but I guess I am not strong enough after all. I go to the local pharmacy and pick it up and start that night. It took about three days for it to make a difference. IT MADE A DIFFERENCE!!!

I didn’t have to sleep with the fan on in the bedroom anymore. I actually had to wear long sleeves and tights to stay warm at work. It was working. IT WAS WORKING! Relief. Sleep. Human. Normal.

Then I noticed that my urine looked a little pinkish in the bowl. I shake it off, I am sure it is just my eyes playing tricks on me. The next day I had some spotting on the toilet paper. That is not a good sign. Maybe I just wiped to hard and tore the sensitive skin down there. On Thursday there were no longer any doubts. I was bleeding. I had the darkest stool. In fact it was black. As it was floating in the toilet it had a wispy trail of blood following it too. So that means it was in the stool and around the stool. I call my oncologist right away. Feeling good about being proactive and doing something about it.

I get the nurse. I tell her what is going on. I am convinced it is the Effexor XR. It is the only thing that has changed in my life in the last week. She brushes it off and tells me it can’t be the med. I asked if she was sure because it was listed as a side effect in the paperwork from the pharmacy. She insisted that all the years that her and my doctor have been.  prescribing this med it has never happened and maybe I just have a virus. Maybe.

I asked if I could stop the med. It is one of those that they tell you to not stop abruptly. She said that I could if I wanted too but they are certain it is not the med. She then told me I needed to go get blood work done after work. Ugh, a blood draw. You know my experiences with those. And it was my 29th wedding anniversary and I had reservations that night. But I went, because you know bloody stool. It was the best blood draw I had ever had. Thank goodness for that. I stopped the med. Went to dinner and worried.

Friday morning my stool was a bit more normal looking. Lighter in color with just a few dark spots in it. The nurse said I should call the office on Friday because they will have the result by then of the blood draw. I called. Turns out they ran the wrong test. I had to go back for more blood draws after work, again. The regular nurse that told me it can’t be the med was gone. The covering nurse listened to me. Said she hasn’t seen that before as a side effect but knows it is possible. Was glad to hear that it looked more normal once I stopped the med. Apologized about the wrong test being done. Told me that if I had the dark stool over the weekend to go to ER immediately. In my mind a much better conversation.

I don’t like that nurse #1 made me feel like I am crazy and have no idea what I am talking about. She even admitted that she did not take the time to look up and verify if that was a side effect of the med. She just knows it isn’t. She has made me feel bad before when the office forgot about me and never made a follow-up appointment. I think this is what bothers me more than waiting for the test results.

Anyway the hot flashes are back with a vengeance. I can’t stop crying and being mad at my husband and my body. I can’t sleep again because of the night sweats. I think blood in your stool is bad, very bad but I am so crazy from sweating that I almost feel it is a small price to pay. The fatigue is back and haunting me. Making me crazy. This has been my week. Hoping for answers today. Hoping for another option to help with the hot flashes. Hoping to not be haunted anymore.

3 comments

  1. Tink the Belle · February 20

    👰🙇

    Liked by 1 person

  2. jacquelineobyikocha · February 20

    You have had a hectic week. That nurse should have an idea that her response might put you on edge. Let’s remain positive. Things will look up once the results are out. Remain blessed.

    Liked by 1 person

  3. wanderwolf · February 20

    Thinking of you. Hoping for answers.
    And that was a bad nurse. Responders (first or any) are trained to always take the patient’s feeling seriously and to validate them, because they are always valid. Sorry you had to deal with that.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s